Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Neck and back muscle spasms after pacemaker insertion

Hello, my name is Lisa, I am 46 years old and am two and a half days post pacemaker insertion. While I had no cardiac history, I did experience occasional syncope throughout my life, a week ago I went into cardiac arrest with a 12 second pause, hence the pacemaker. My question is this, is it normal to have continuous muscle spasms in the neck, upper back, shoulders, around the trachea , very painfull, and... what causes these spasms? Thank you so much for your reply.
Asked On : Sat, 2 Jul 2011
Answers:  2 Views:  780
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Thanks for writing to us.
The muscle spasms you are having post operatively is due to use of a drug succinylcholine by your anaesthetist while inserting an endotracheal tube. These spasms will subside in 4-5 days post operatively.
I hope this information has been both informative and helpful for you.
Dr. Rakhi Tayal

Answered: Sat, 2 Jul 2011
I find this answer helpful
  User's Response
Hello all,
In answer to my own question, I finally went to ER when the pain became unbearable. the doctor there suggested post pacemaker surgery emphasema. He said this is a common occurence with any sort of surgery to the chest area where air pockets form due to opening of the dermis and manipulation of the equipment, what he checked for is air pockets that felt like rice krispies under the skin... they were definitely there, they were the reason for part of the pain, while their stimulating the muscles in back and neck were the reason for part of the pain, recieved Percocet, took a total of 3 doses 2tabs, slept well, and I think, the good sleep allowed my body to relax, thus, pain is gone.
Answered: Wed, 6 Jul 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor